Alert archive / California / Wind Advisories in 2023

Wind Advisory 7, NWS Sacramento, CA

February 12, 2023

NWS Sacramento, CA issued this wind advisory at Feb 12, 2023, 12:33 PM PST. It took effect at Feb 13, 2023, 1:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2023, 12:33 PM PST (20:33 UTC)
In effect from
Feb 13, 2023, 1:00 PM PST
Expired
Feb 14, 2023, 5:04 AM PST
In force
16 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

244 
WWUS76 KSTO 122033
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1233 PM PST Sun Feb 12 2023

CAZ015-016-063-131500-
/O.NEW.KSTO.WI.Y.0007.230214T0000Z-230214T1200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Alder Springs
1233 PM PST Sun Feb 12 2023

...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 AM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up 40 to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley
  and Mountains of Southwestern Shasta County to Western Glenn 
  County.

* WHEN...From 4 PM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
277 
WWUS76 KSTO 130958
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
158 AM PST Mon Feb 13 2023


CAZ017-140100-
/O.EXB.KSTO.WI.Y.0007.230214T0300Z-230214T1600Z/
Southern Sacramento Valley-
Including the city of Sacramento
158 AM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM PST
TUESDAY...

* WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 
  to 45 mph expected.

* WHERE...Portions of the southern Sacramento Valley including
  Yolo and Sutter counties.

* WHEN...From 7 PM this evening to 8 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015-016-063-140100-
/O.EXT.KSTO.WI.Y.0007.230213T2100Z-230214T1600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Alder Springs
158 AM PST Mon Feb 13 2023

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
PST TUESDAY...

* WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 
  to 45 mph expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Mountains of Southwestern Shasta County to Western Glenn 
  County.

* WHEN...From 1 PM this afternoon to 8 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
473 
WWUS76 KSTO 132051
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1251 PM PST Mon Feb 13 2023

CAZ015-016-063-141500-
/O.CON.KSTO.WI.Y.0007.230213T2100Z-230214T1600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Alder Springs
1251 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY...

* WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 
  to 45 mph expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Mountains of Southwestern Shasta County to Western Glenn 
  County.

* WHEN...From 1 PM this afternoon to 8 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ017-141500-
/O.CON.KSTO.WI.Y.0007.230214T0300Z-230214T1600Z/
Southern Sacramento Valley-
Including the city of Sacramento
1251 PM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
PST TUESDAY...

* WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 
  to 45 mph expected.

* WHERE...Portions of the southern Sacramento Valley including 
  Yolo and Sutter counties.

* WHEN...From 7 PM this evening to 8 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
809 
WWUS76 KSTO 141304
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
504 AM PST Tue Feb 14 2023


CAZ015>017-063-141415-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-230214T1600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
504 AM PST Tue Feb 14 2023

...WIND ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:39 AM PST, 10 hours 54 minutes earlier.

Area forecast discussion, Feb 12, 1:39 AM PST, 10 hours 54 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
139 AM PST Sun Feb 12 2023

.SYNOPSIS...
Periods of breezy north to east winds will are forecast today. Another
weak system Monday night into Tuesday will bring another round of
breezy northerly winds and very light mountain precipitation.

&&

.Discussion...
GOES-West nighttime microphysics imagery reveals a few passing
high clouds overhead this early Sunday morning as yesterday's
upper-level low spins offshore Point Conception. In this system's
wake, ridging is developing overhead, which will lead to a very
pleasant afternoon for the region. Highs this afternoon will range
from the 60s to low 70s for Valley communities with ample
sunshine. North / east winds will prevail through the day,
becoming breezy at times with gusts in the 25 to 35 mph range for
the west side of the Sacramento Valley and upwards of 35 to 55 mph
in portions of the Sierra and foothills.

Sunday's ridge won't hang around for too long as another wave
approaches the Pacific Northwest on Monday. This short-wave will
drop through the Great Basin and bring a renewed period of north /
east winds for much of interior northern California with gusty
conditions for both Monday and Tuesday. The ECMWF Extreme
Forecast Index is highlighting much of the San Joaquin Valley and
portions of the southern Sacramento Valley for these anomalous
winds. In addition to the winds, expect day-to-day cooling with
temperatures falling roughly 5 deg F from Sunday to Monday, and
another 10 deg F from Monday to Tuesday with widespread 50s for
the Valley. Precipitation chances are looking less and less
impressive (not that they ever really that impressive to begin
with). Latest Weather Prediction Center guidance sprinkles upwards
of 0.10 inches liquid-equivalent over portions of the Sierra with
nothing for the Valley. This will translate to very minor snow
accumulations -- if any -- in the mountains, with perhaps an inch
or two along and south of Interstate 80.

Wednesday will feature dry conditions, less wind, and warming
highs as a brief ridge builds along the West Coast. // Rowe

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)...
Upper ridge axis moves through interior NorCal early Thursday as
upstream upper low approaches the West Coast. Models continue to
keep this feature offshore as it digs Friday into Saturday.
Depending on track, this could keep the forecast dry despite the
NBM showing precip late Thursday into late Friday over portions of
the CWA. Any associated precip that may occur should be light.

&&

.AVIATION...
VFR over interior NorCal. In Central Vly, Nly sfc wind up to 20
kts with lcl gusts to 35 kts possible til 02z Mon. In
foothills/mtns lcl N-E sfc wind gusts up to 40 kts possible next
24 hrs.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.